There are currently several different generic Darvocet (propoxyphene/acetaminophen) products available, sold by the name "propoxyphene napsylate and acetaminophen" (which is often abbreviated as "propoxyphene/APAP" or "propoxyphene-N/APAP"). Generic versions of Darvocet are manufactured by various companies, such as Teva Pharmaceuticals, Sandoz, and Actavis Elizabeth.
Is a Generic Version of Darvocet Available?
Darvocet® (propoxyphene/acetaminophen) is a prescription pain reliever. It contains two different pain medications, one of which is a narcotic.
Brand-name Darvocet is made by Xanodyne Pharmaceuticals, Inc. Various generic versions of Darvocet are also available.
In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
Strengths of Generic Darvocet
Generic Darvocet is sold under the name "propoxyphene napsylate and acetaminophen" and is often abbreviated as "propoxyphene/APAP" or "propoxyphene-N/APAP" (in order to fit the drug name on a prescription label). It is available in the following strengths:
- Propoxyphene napsylate and acetaminophen 50/325 mg -- 50 mg of propoxyphene napsylate and 325 mg of acetaminophen
- Propoxyphene napsylate and acetaminophen 10/650 mg -- 100 mg of propoxyphene napsylate and 650 mg of acetaminophen
- Propoxyphene napsylate and acetaminophen 10/500 mg -- 100 mg of propoxyphene napsylate and 500 mg of acetaminophen.